Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Switching from Effexor to Mirtazapine


  • Please log in to reply
5 replies to this topic

#1 the black dog

the black dog

    Newbie

  • Newbie
  • Pip
  • 7 posts

Posted 29 August 2005 - 03:33 PM

My Doc wants me off effexor (reasons already posted in the effexor forum) he's gave me Mirtazapine as a replacement, I can't say I'm too chuffed.

I've been dealing with life on Effexor, holding down a job not lying in my bed from what I've read Mirtazapine causes a lot of drowsiness/sleepyness (sounds like depression to me).

Anyone held down a job or got on OK with this drug?

I do not want to start missing my work because I'm switching meds.
Even in your darkest, bleakest hour when there seems no point to anything, the only advice I can give you is this:

It'll get better.

This doesn't come from a weak, hopeful thought. It is that fired belief in yourself deep in your belly, search for it, for it is there.

#2 lizard

lizard

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,868 posts
  • Location:Wisconsin, USA

Posted 30 August 2005 - 02:07 PM

I used to take Remeron; I took it at night to help with sleep, and so I wouldn't be too groggy during the day. Maybe you can time your first few doses for the weekend so you have a few days to adjust before the workweek.
I wish you well on your switch-over - let us know how you're doing...
Courage doesn't always roar. Sometimes courage is that little voice at the end of the day that says: "I'll try again tomorrow."
Anne Hunninghake

Posted Image

hotlines

#3 fal

fal

    Newbie

  • Newbie
  • Pip
  • 11 posts

Posted 24 February 2006 - 05:47 AM

i survived 3 months on 60mg mirtazipine before changing to a 30mg mirtazipine and 100mg zoloft
i did make it to work but as i work construction i did find it hard to concentrate or care about it
it is an great drug for anxiety as i didn't need xanax for any of the 3months but i felt like a zombie and that is why i had to change again
my anxiety is back and so is the xanax but not too bad and i feel like a human again
i guess you have to weigh the pros and cons

#4 lizard

lizard

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,868 posts
  • Location:Wisconsin, USA

Posted 24 February 2006 - 01:12 PM

It's a balancing act for sure! I hope you find the right combo to give you the relief you need without too many side-effects.
Courage doesn't always roar. Sometimes courage is that little voice at the end of the day that says: "I'll try again tomorrow."
Anne Hunninghake

Posted Image

hotlines

#5 BionicRufus

BionicRufus

    Newbie

  • Newbie
  • Pip
  • 27 posts

Posted 24 February 2006 - 04:10 PM

Hi there

I switched from Effexor to Mirtazapine and I found the switch quite straight forward.

The drowsiness affects you yes. I think it depends on your type of work but overall it's balancing out work demands with the demands the medication puts on you.

I'd see how you are with it, but it does knock you out. I did fine with it. In many ways it helps, especially at times with motivation.

#6 anorfiridien

anorfiridien

    Newbie

  • Newbie
  • Pip
  • 16 posts

Posted 25 February 2006 - 05:35 PM

When I was on Effexor I had a short period where I used Mirtazapine to suppress some of the side-effects from Effexor.

For me it worked out pretty poorly, although the side-effects from Effexor became a lot less bothersome Mirtazapine threw in a bunch of its own. My mistake was to take it in the morning, so I was sleepy all day and couldn't stop eating. I'm actually on the skinny side, but when I was on Mirtazapine I gained 15 pounds in just 9 days.

So all and all, Mirtazapine didn't work out for me all that well. Ask your doc if you can take it in the evening though, this one makes you sleepy. But compared to Effexor (based on my experiences) the side-effects are rather mild and shouldn't interfere with work as much as switching TO Effexor.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users